MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1080-080
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687); Embolism/Embolus (4438)
Date of Event 08/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a cephalic vein that is 70% stenosed.The 8x80mm armada 35 balloon dilatation catheter ruptured at 13 atmospheres.During removal resistance was met with anatomy and the distal end (tip) was separated.The separated portion was attempted to be snared; however, it was unsuccessful.An occlusion occurred within the vessel and the tip embolized in the left pulmonary artery.No further treatment was provided.Patient is noted to be doing well and feels fine.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.In this case, the device was prepped prior to use without any leak noted, which would suggest that the device was not damaged prior to use.The reported patient effect of occlusion and embolism are listed in the instructions for use (ifu) percutaneous transluminal angioplasty (pta), armada 35 / armada 35 long length global, as known patient effects of the procedure.The investigation determined the reported balloon rupture, difficulty to remove and tip separation appear to be related to case circumstances.In this case, it is likely that the balloon outer surface became compromised and/or damaged during advancement and/or inflation against the stenosed anatomy resulting in the balloon rupture.Due to the balloon rupture the balloon was not able to properly refold causing the difficulty to remove.Manipulation against resistance resulted in the tip separation.Additionally, the reported treatment appears to be related to the operational context of the procedure as unsuccessful attempts were made to snare the device tip which caused an occlusion and the tip embolized in the left pulmonary artery; however, the patient is doing well and feeling fine.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12392348
Report Number2024168-2021-07675
Device Sequence Number19854309
Product Code LIT
UDI-Device Identifier08717648154881
UDI-Public08717648154881
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberB1080-080
Device Catalogue NumberB1080-080
Device Lot Number10316G2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight57